Thunderstorm Wind, Richland
- When
- June 10, 6:25 PM CST
- Where
- Richland County, 5 mi NE of Richland Center
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.383, -90.317
The public and amateur radio operators reported trees down along Highway 58 near Richland Center.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
The public and amateur radio operators reported trees down along Highway 58 near Richland Center.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 10, 2:10 PM CST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 310 PM CDT FRI JUN 10 2005 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT FORECAST CHALLENGES INCLUDE PRECIPITATION CHANCES AND THE POSSIBILITY OF SEVERE WEATHER. DATA ANALYSIS AT 2 PM HAD A STALLED WEAK COLD FRONTAL BOUNDARY EXTENDING FROM THE ARROWHEAD OF MN THROUGH WESTERN WI. ANOTHER TROUGH EXTENDED FROM NEAR LA CROSSE...EASTWARD TO NEAR OSHKOSH. AREA OF STRONG CONVECTION FORMED AHEAD OF THESE BOUNDARIES/CONVERGENT AREAS AND HAS SINCE MOVED INTO CENTRAL WI. MEANWHILE...VISIBLE SATELLITE WAS SHOWING A VERY COMPACT MVC HEADING NORTHEAST THROUGH SOUTHERN MN AT THIS TIME. MORE SCATTERED SHRA/TS FIRING ON THE PERIPHERY OF THIS FEATURE ACROSS NORTHEAST IA AND SOUTHEAST MN. 12Z 10JUN05 GFS/NAM BOTH AGREE ON NEARLY STATIONARY BOUNDARY JUST TO OUR WEST THROUGH MONDAY. MODELS DIFFER SOMEWHAT IN THE DETAILS AS FAR AS SHORTWAVE ENERGIES AND QPF PRODUCTION. NAM DOING SOMEWHAT BETTER IN THE DETAILS INITIALLY...SO LEANED MORE TOWARD ITS SOLUTION. STATIONARY FRONTAL BOUNDARY WILL REMAIN JUST WEST OF THE AREA TONIGHT. WITH CONTINUED MOISTURE ADVECTION INTO THE AREA TONIGHT INTERACTING WITH LEFT-OVER OUTFLOW BOUNDARIES...ALONG WITH ANOTHER ANTICIPATED MVC ADVECTING NORTHEAST TOWARD THE AREA FROM MO...WILL CARRY OCCASIONAL SHRA/TS. SEVERE THREAT WILL BE MINIMAL DUE TO WEAK WIND SHEAR PROFILE OVER THE AREA. THUNDERSTORMS THAT DO FIRE TONIGHT SHOULD BE OF PULSE NATURE. SO MAIN THREATS WITH THE STORMS WILL BE GUSTY WINDS/BRIEF HEAVY DOWNPOURS/SMALL HAIL. SATURDAY LOOKS BETTER FOR ORGANIZED SEVERE STORM POTENTIAL...MAINLY ACROSS NORTHWEST PART OF FORECAST AREA. AFTERNOON CAPES INCREASE INTO THE 2000-2500J/KG AS THE 0-6KM BULK SHEAR VALUES INCREASE TO 30-35KT IN VICINITY OF THE FRONTAL BOUNDARY. INCREASED SHRA/TS CHANCE TO LIKELY BASED ON THIS. SHRA/TS THREAT CONTINUES SATURDAY NIGHT INTO SUNDAY MORNING AS ANOTHER WAVE OF LOW PRESSURE RIPPLES NORTHEAST ALONG THE STALLED BOUNDARY. BY SUNDAY AFTERNOON...INTERIM RIDGE IN GENERAL SOUTHWEST FLOW ALOFT BUILDS INTO THE AREA...DIMINISHING CHANCES OF SHRA/TS. BY SUNDAY NIGHT...ANOTHER SIGNIFICANT SHORTWAVE TROUGH/SURFACE LOW FORMS OVER THE CENTRAL PLAINS. WARM FROM FRONT THIS FEATURE PUSHES NORTHWARD INTO IOWA AND NORTHERN IL BY MONDAY MORNING. IMPRESSIVE MOISTURE TRANSPORT INDICATED INTO THE FRONT. COULD BE SOME ELEVATED CONVECTION REACHING INTO OUR AREA BY LATE IN THE NIGHT. ON MONDAY...NAM INDICATING STRONG CYCLOGENESIS OVER IA WITH WARM FRONT LIFTING NORTHWARD INTO CENTRAL WI. THIS WILL CONTINUE THE CHANCE OF SHRA/TS. .LONG TERM...TUESDAY THROUGH FRIDAY VARIANCE CONTINUES IN THE DETAILS WITH GFS/ECMWF/CANADIAN ENSEMBLES. ALL DO AGREE ON BRINGING A SHORTWAVE TROUGH/CLOSED LOW ACROSS THE REGION TUESDAY FOR A CHANCE OF SHRA/TS. DGEX/GFS HINT AT A SHORTWAVE TROUGH DROPPING SOUTHEAST ACROSS NORTHERN WI WEDNESDAY NIGHT. WILL INSERT A SLIGHT CHANCE OF SHRA/ISOLD TS ACROSS NORTHEAST FORECAST AREA BASED ON THIS. UPPER TROUGH/CLOSED LOW THEN GETS SQUEEZED EAST/SOUTHEAST WEDNESDAY THROUGH FRIDAY AS A LARGE RIDGE OF HIGH PRESSURE BUILDS IN FROM THE PLAINS. TEMPERATURES SHOULD BE RIGHT AROUND NORMAL SEASONAL LEVELS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && DAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 555 AM CDT FRI JUN 10 2005 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-111100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 555 AM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND FROM CENTRAL INTO SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A STATIONARY FRONT WILL REMAIN WEST OF THE AREA TODAY AND TONIGHT. SOUTHERLY WINDS AHEAD OF THIS FRONT WILL CONTINUE TO BRING A MOIST AND UNSTABLE AIR MASS INTO THE UPPER MISSISSIPPI VALLEY. THIS WILL RESULT IN THE DEVELOPMENT OF THUNDERSTORMS. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. IN ADDITION...FLOODING MAY BECOME A PROBLEM IF THUNDERSTORMS TRAIN ACROSS THE SAME AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UPPER LEVEL SYSTEM WILL MOVE THROUGH THE REGION ON SATURDAY. THIS MAY BRING WITH IT ANOTHER BOUT OF SEVERE WEATHER. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. ADDITIONAL WEATHER DISTURBANCES WILL MOVE ACROSS THE REGION FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT. WITH EACH PASSING DISTURBANCE...A CHANCE FOR THUNDERSTORMS WILL EXIST. SOME OF THESE MAY ALSO BE SEVERE. IN ADDITION...FLOODING MAY BECOME A PROBLEM IF THUNDERSTORMS TRAIN ACROSS THE SAME AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY FROM TODAY INTO SATURDAY...AND EARLY NEXT WEEK. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BOYNE
The La Crosse radar (KARX), 86 km away, was scanning. The volume nearest the first event began at 00:26 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459378.